Ahmedabad : Many cases of skin allergies have been reported by doctors and other medical staff wearing PPE kits every day from 8 to 12 hours in Covid hospitals. Talking to doctors, it was found that about 20 to 25 percent have problems like red rash, acne, constant itching in the body, black spots.
The staff of ICU as well as Covid Care Center are on duty for long hours every day with PPE kit. Doctors cannot even drink water during this time. In addition, it is not enough that the skin problem lasts for short-time. Some doctors have even been forced to take medication for months. Problems can recur if you do not take skin allergy medication. Some doctors say that various allergies are noticed after taking off the PPE kit after completing the duty. But respecting the need of the time, we take medicine and wear PPE kit again and come on duty.
Wearing two masks causes spots on the face
Apollo Hospital nursing staff Kinjal Korat said the first time I wore a PPE kit, I started getting red spots and itching on my skin. Wearing two masks on the face caused acne. After a few days the allergy increased a lot. I started medicine after consulting a doctor which is still going on. I definitely have to take medicine when I wear the kit. This is our duty and we have to compromise with our own health.
Constant irritation-itching after wearing the PPE kit
Rinku Bhavsar, a nurse in Civil, said that 3 out of 10 people who wear PPE kits have skin problems. There is constant irritation and itching after wearing the PPE kit. Medication has to be taken during 8 to 12 hours of duty. I had to continue the medication for three days after taking off the kit. Even after 5 months, scars appear on the skin of the hands and feet.
Sweating can cause shingles as well as fungal infections
Dermatologist Dr. Anshul Worman said – Inflammation-pain occurs as the body is covered with PPE kit. Apollo alone has 10 to 15 doctor-staff who got allergy problems due to constant use of PPE kits. Wearing gloves or frequent sanitizing causes more than 25 percent of bacterial infections as well as herpes, fungus, itching from sweating, hair loss problem due to pressure of belt on head.
Feel dizzy due to unbearable heat
Dr. Manish Agarwal of Medilink Hospital said- even if I wear PPE kit for a while, I get skin allergy. Since the PPE kit is not of an appropriate size, there is pressure on the throat and two masks have to be worn for safety so that the breathing process does not occur properly. PPE kit makes me feel dizzy when it is too hot. In some cases, doctors who have diabetes may often feel dizzy and fall on the ground sometimes if they wear a PPE kit.
Some people get fever due to allergies
Nurses and doctors, especially female medical staff, are more prone to skin allergies as their skin is sensitive. Some cannot tolerate these allergies and even develop a fever. However, there is no other option but to continue working as a doctor even after taking the medicine for this problem.